# SDR DALA1033040911

- Difficulty date: November 17, 2010
- Submitted: November 22, 2010
- Operation: Air carrier
- Aircraft: N911DL
- Make and model: Doug MD-88
- Aircraft serial: 49542
- Aircraft time: 60,007 hours, 47,456 cycles
- System (JASC): 2721 · Rudder Tab Control System
- Part: Shutoff Valve
- Condition: Leaking
- Location: Rudder
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: O

## Discrepancy

SOON AFTER GEAR EXTENSION ON APPROACH THE CAPTAINS' SIDE AFTLAVATORY SMOKE DETECTOR WENT OFF. A THIN WHITE HAZE WAS VISIBLE THOUGH OUT THE CABIN ALTHOUGH THE SMELL WAS WORSE INTHE AFT CABIN. THE FLIGHT ATTENDANTS DESCRIBED THE SMELL AS AN ELECTRICAL IN NATURE. MAINTENANCE ACCOMPLISHED OPN 5088  AND TROUBLESHOT FOR SMOKE/ODOR. APU WAS CONTAMINATED WITH  HYDRAULIC FLUID. OPN 5090 ALT DUCT BURN OUT ACCOMPLISHED.MAINTENANCE FOUND RUDDER SHUT OFF VALVE LEAKING FLUID. VALVE WAS REPLACED WITH BORROWED PART FROM AMERICAN AIRLINES. (2010-D1373) (DLM88103220)
